Hail, Traverse
- When
- June 4, 4:35 PM CST
- Where
- Traverse County, 7 mi E of Browns Vly
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.600, -96.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 4, 2:40 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT SUN JUN 4 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FOCUS FOR THE SHORT TERM WILL CENTER AROUND ONGOING -TSRA CHANCES ACROSS THE EAST AND NEXT WAVE TO PUSH INTO THE WESTERN CWA TONIGHT. SFC TROUGH AXIS AND WEAK FRONTAL BOUNDARY SITUATED JUST OVER KABR OR SLIGHTLY TO THE EAST. A CUMULUS FIELD HAS DEVELOPED THIS AFTERNOON IN THE VICINITY OF THE TROUGH AXIS...WITH SOME -TSRA ALREADY OCCURRING ACROSS BIG STONE AND TRAVERSE COUNTIES. ASSOCIATED UPPER WAVE BEGAN TO SHEAR APART THIS MORNING AS VISIBLE ON WATER VAPOR IMAGERY...BUT A SECONDARY WAVE PUSHING SOUTH THROUGH EASTERN ND...IS PROVIDING SOME ADDITIONAL ENERGY. MID LEVEL LAPSE RATES REMAIN STEEP...WITH MODEL SOUNDINGS INDICATING NEARLY 2000 J/KG OF CAPE ACROSS THE EASTERN THIRD OF THE CWA. THEREFORE DO EXPECT -TS DEVELOPMENT IN THAT AREA TO CONTINUE INTO THE EVENING. BOUNDARY SHOULD BEGIN TO SHIFT EAST THIS EVENING...WITH THE THE -TS THREAT ACROSS THE EAST WANING INTO THE LATE EVENING AND OVERNIGHT. STILL LITTLE IN THE WAY OF SHEAR TO HELP SUSTAIN THE DEVELOPMENT...SO DO NOT EXPECT MUCH OF A SEVERE THREAT. SPC INDICATED THAT PULSE TYPE -TSRA SHOULD BE EXPECTED. HEAVY RAIN AGAIN A THREAT WITH VERY LITTLE STORM MOTION ALREADY WITNESSED IN THE ONGOING CONVECTION. NEXT WAVE TO PUSH THROUGH LATE TONIGHT INTO MONDAY CURRENTLY STREAMING INTO IDAHO AND WRN MONTANA. AS THE WAVE NEARS ERN WY/MT AND INTO THE DAKOTAS OVERNIGHT...EXPECT -TRW DEVELOPMENT ALONG THE NOSE OF THE UPPER LEVEL JET THAT KICKS IN LATE TONIGHT ACROSS THE WRN CWA. BEST LIFT AND INSTABILITY ACROSS THE CWA...WILL COME MONDAY INTO MONDAY AFTERNOON ACROSS THE EASTERN CWA...WHERE SPC HAS ISSUED A SLIGHT RISK AREA. MODEL SOUNDINGS INDICATING NEARLY 2000 J/KG OF CAPE ACROSS THE EAST...WITH STEEP LAPSE RATES ALOFT. PWAT VALUES ALSO IMPRESSIVE AT AROUND 1.50 INCHES. HAVE KEPT -TRW CHANCES AS THEY WERE...AS PREVIOUS FORECAST HAD A GOOD HANDLE ON THEM. WAVE WILL QUICKLY PUSH EAST MONDAY NIGHT...WITH PRECIPITATION CHANCES ENDING MONDAY NIGHT. DRIER AIR AND SFC HIGH PRESSURE THEN BUILDING INTO THE CWA LATE MONDAY NIGHT INTO TUESDAY. UPPER RIDGING ALOFT DOMINATES THE REGION INTO WEDNESDAY...WITH DRY CONDITIONS TUESDAY INTO EARLY WEDNESDAY AS A RESULT. DO HAVE ANOTHER UPPER LEVEL SHORTWAVE PROGGED FOR WEDNESDAY INTO WEDNESDAY NIGHT. MODELS IN SOME DISAGREEMENT OVER THE STRENGTH AND PLACEMENT OF THIS SYSTEM. THEREFORE HAVE GONE WITH A BROADBRUSH OF THE CWA FOR WEDNESDAY NIGHT. OTHERWISE TEMPERATURES EXPECTED TO BE NEAR OR ABOVE NORMAL THROUGH THE SHORT TERM. .LONG TERM...THURSDAY THROUGH SUNDAY THE MAJORITY OF THE EXTENDED CONTINUES TO BE HIGHLIGHTED BY A MASSIVE UPPER LEVEL RIDGE ACROSS THE CENTRAL AND SOUTHERN PLAINS WITH THE NORTHERN PERIPHERY EXTENDING INTO THE DAKOTAS. DISTURBANCES TRY TO FLATTEN THE RIDGE SOME...WITH THE FIRST ONE SHOWING UP ON THURSDAY. A STRONGER WAVE SHOWS UP IN THE GFS NEXT SATURDAY BUT WONDERING IF GFS IS A BIT TOO QUICK IN BREAKING DOWN THE RIDGE ACROSS THE NORTHERN PLAINS. LEFT SLIGHT CHANCE POPS IN GRIDS FOR NOW. TEMPERATURES WERE CHANGED LITTLE AND MEX GUIDANCE HAS WARMED A TAD SINCE ITS LAST RUN. CONCERN FROM PREVIOUS SHIFT THAT PERHAPS MEX WAS TOO COOL GIVEN THE UPCOMING PATTERN AND IT LOOKS LIKE MEX MAY BE INCHING UP TOWARDS MORE REALISTIC VALUES. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/TT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 429 AM CDT SUN JUN 4 2006 MNZ039-046-SDZ007-008-011-019>023-050930- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 429 AM CDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON MONDAY AND MONDAY EVENING. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SDZ003>005-009-010-015>017-033>037-045-048-051-050930- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 429 AM CDT SUN JUN 4 2006 /329 AM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE TONIGHT. LIGHTNING WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON MONDAY. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ006-018-050930- BROWN-SPINK- 429 AM CDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON MONDAY. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 AM CDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 1 W GETTYSBURG 45.01N 99.97W
06/03/2006 E0.88 INCH POTTER SD PUBLIC
0930 PM HAIL 15 SE ONIDA 44.55N 99.85W
06/03/2006 E1.25 INCH SULLY SD PUBLIC
0545 PM HAIL 24 N HOLABIRD 44.87N 99.60W
06/03/2006 E0.88 INCH HYDE SD PUBLIC
0110 AM HAIL 6 SSW REE HEIGHTS 44.44N 99.25W
06/03/2006 E0.88 INCH HAND SD PUBLIC
0110 AM TSTM WND DMG 6 SSW REE HEIGHTS 44.44N 99.25W
06/03/2006 HAND SD PUBLIC
FOUR INCH TREE LIMBS DOWN
&&
SDOERIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1148 AM CDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 24 N HOLABIRD 44.87N 99.60W
06/03/2006 HYDE SD PUBLIC
PARTS OF ROADS WASHED AWAY IN THE NORTHERN PART OF THE
COUNTY
&&
SDOERIPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
1152 AM CDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL 6 SSW REE HEIGHTS 44.44N 99.25W
06/04/2006 E0.88 INCH HAND SD PUBLIC
0110 AM TSTM WND DMG 6 SSW REE HEIGHTS 44.44N 99.25W
06/04/2006 HAND SD PUBLIC
FOUR INCH TREE LIMBS DOWN
&&
SDOERIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1201 PM CDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 N HOLABIRD 44.63N 99.60W
06/03/2006 E1.75 INCH HYDE SD PUBLIC
&&
ALBRECHTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1203 PM CDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 N HOLABIRD 44.67N 99.60W
06/03/2006 E0.88 INCH HYDE SD PUBLIC
&&
ALBRECHTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
108 PM CDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 8 SSW SENECA 44.95N 99.57W
06/03/2006 E1.00 INCH FAULK SD PUBLIC
&&
ALBRECHTThe Aberdeen radar (KABR), 134 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516599.